MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PLIF IMPLANT HOLDER; FORCEPS, GEN & PLASTIC SURGERY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PLIF IMPLANT HOLDER; FORCEPS, GEN & PLASTIC SURGERY
Model Number 389.266
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine inspection of a consignment set on an unknown date, the transforaminal posterior lumbar interbody fusion (t-plif) implant holder was found to have a bent tip.The device was noted to be damaged but not broken.There is no patient involvement.This report is for a t-plif implant holder.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 389.266, lot t952575: release to warehouse date: october 15, 2010.Manufacture site: tuttlingen.A review of the device history records showed that there were no issues at the time of manufacturing of this device and its sub components that would contribute to the complaint condition.No non-conformance reports (ncrs) were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A product investigation was completed: upon visual inspection the distal tip of the lower jaw is cracked/bent preventing the device from functioning as intended.The balance of the device is in fair condition.The received condition does agree with complaint description and is confirmed.The relevant dimensions were measured and found to be conforming.The relevant drawings were reviewed.No design or manufacturing defect or deficiency was observed during the investigation.A device history review, was performed for the returned instrument¿s lot number, and no non-conformance reports (ncrs), no material review reports (mrrs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Based on the available information a root cause could not be determined.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PLIF IMPLANT HOLDER
Common Device Name
FORCEPS, GEN & PLASTIC SURGERY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8199244
Report Number2939274-2018-55598
Device Sequence Number1616918
Product Code GEN
UDI-Device Identifier10705034775210
UDI-Public(01)10705034775210
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number389.266
Device Catalogue Number389.266
Device Lot NumberT952575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date01/24/2019
Patient Sequence Number1